Alert archive / Oregon / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Medford, OR
NWS Medford, OR issued this flash flood warning at Jun 12, 2006, 2:39 PM PDT for Jackson County, Oregon. It was in force for 96 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2006, 2:39 PM PDT (21:39 UTC)
- Expired
- Jun 12, 2006, 4:15 PM PDT
- In force
- 96 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Jackson County, OR
The radar
The Medford radar (KMAX), 34 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:07 PM PDT | FLASH FLOOD | Jacksonville, OR | AT 250 PM PDT IT WAS REPORTED THAT THERE WAS FLOODING ABOVE HIGHWAY 238 NEAR JACKSONVILLE. |
| Jun 12, 3:11 PM PDT | HEAVY RAIN 0.28 | 5 Se Ruch, OR | AT 0251 PDT RAIN FELL IN A 15 MINUTE PERIOD FROM A THUNDERSTORM. WIND GUSTS TO 21 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KMFR 122140
FFWMFR
ORC029-122315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWEST AND WEST CENTRAL JACKSON COUNTY IN SOUTHWEST OREGON
* UNTIL 415 PM PDT
* AT 235 PM PDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
THUNDERSTORM SOUTH OF JACKSONVILLE MOVING NORTHWARD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUCH...
JACKSONVILLE...GOLD HILL...CENTRAL POINT AND EASTERN APPLEGATE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4209 12315 4209 12291 4248 12287 4248 12315
4225 12318
$$
CMC1 follow-up statement
000
WGUS76 KMFR 122317
FFSMFR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
412 PM PDT MON JUN 12 2006
ORC029-122322-
JACKSON OR-
412 PM PDT MON JUN 12 2006
...THE FLASH FLOOD WARNING FOR SOUTHWEST AND WEST CENTRAL JACKSON
COUNTY EXPIRES AT 415 PM PDT...
AN AREA OF THUNDERSTORMS AND HEAVY RAIN HAS MOVED TO THE NORTH AND
RAINFALL HAS DIMINISHED OVER SOUTHWEST AND WEST CENTRAL JACKSON
COUNTY. EXPECTED ISOLATED SHOWERS THRU THIS EVENING WITH LIGHT
RAINFALL.
LAT...LON 4209 12315 4209 12291 4248 12287 4248 12315
4225 12318
$$
CMCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:30 PM PDT, 9 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT MON JUN 12 2006 .DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOW AN ACTIVE CONVECTIVE WEATHER PATTERN THIS AFTERNOON...MAINLY WEST OF THE CASCADES. CELLS ARE DEVELOPING ALONG HIGHER TERRAIN AND MOVING NORTH WITH THE LARGE SCALE 850-700 MB FLOW. CONSEQUENTLY SOME AREAS ARE GETTING HIT WITH SUCCESSIVE LINES OF SHOWERS AND THUNDERSTORMS TRAINING ACROSS WHILE OTHER NEARBY LOCATIONS ARE NOT GETTING MUCH WEATHER. WESTERN SISKIYOU COUNTY...THE ROGUE VALLEY...AND EASTERN DOUGLAS COUNTY ARE GETTING THE BULK OF THE STORMS THIS AFTERNOON. THIS TREND SHOULD CONTINUE FOR A FEW MORE HOURS THIS EVENING. THE ELONGATED TROUGH OVER THE WEST COAST WILL CONSOLIDATE INTO A CLOSED LOW NEAR WESTERN OREGON TUESDAY AND GRADUALLY MOVE EASTWARD TUESDAY NIGHT. THIS WILL SHIFT THE AREA OF SHOWERS AND THUNDERSTORMS FURTHER EAST SO THAT THE RISK FOR THUNDERSTORMS WEST OF THE CASCADES WILL BE LOWER TUESDAY...BUT THE CHANCES FOR PRECIP EAST OF THE DIVIDE WILL BE HIGHER. THE CHANCE FOR SHOWERS CONTINUES TUESDAY NIGHT BUT BY WEDNESDAY MORE STABLE CONDITIONS WILL PREVAIL ACROSS THE REGION AS A FLAT RIDGE BUILDS IN FROM THE PACIFIC. IN THE LONG TERM ZONAL WESTERLY FLOW WILL DOMINATE WITH PRIMARILY LOW AMPLITUDE TROUGHS OR RIDGES EXPECTED. IN THIS PATTERN...EXPECT NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIP. && .AVIATION...MVFR CEILINGS ALONG THE COAST. MAINLY VFR CONDITIONS INLAND EXCEPT FOR LOCAL MVFR CEILINGS AND VISIBILITIES ASSOCIATED WITH LATE AFTERNOON AND EVENING THUNDERSTORMS. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && FOURTEEN
Hazardous weather outlook, Jun 12, 9:00 AM PDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 900 AM PDT MON JUN 12 2006 ORZ025>031-130100- CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES- 900 AM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A LOW PRESSURE SYSTEM OFF THE COAST IS PRODUCING A MOIST AND UNSTABLE SOUTHERLY FLOW OVER THE REGION. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE AREA. THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAVISH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:58 AM PDT | Severe Thunderstorm Warning | MFR | Klamath | 32 min |
Nearby
Flash Flood Warnings in Oregon, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.